Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Restart Antibiotics With Thrush

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Candidiasis (Thrush)

The Bottom Line Candidiasis is a very common yeast (fungal) infection. The fungus normally lives in the body. It cannot be eliminated. The best way to avoid an outbreak of candidiasis is to strengthen your immune system by taking antiretroviral medications (ARVs). Most candida infections are easily treated with local therapies. In people with weakened immune systems, these infections become more persistent. Systemic anti-fungal drugs can be...
Ask the Experts

antibiotics for thrush

hi can antibiotics like penicilin cure thrush? thanks...
David A. Reznik, D.D.S.

Response from David A. Reznik, D.D.S.

Grady Health System
No, antibiotics such as penicillin do not treat candidiasis. Actually, broad spectrum antibiotics can lead to bouts of candidiasis, not cure them.Take care,DR... Read more »

antibiotic = thrush?? - KH

Hello Dr. KH, (1) Do taking 3 pcs. of 250mg antibiotic (amoxyllin) in 2 days can cause thrush the following day or after(after 2 days)??? Hope you'll post it here in the site. I really need your comment or opinion. PLEASE. thank you. john. ...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
For some people short course of antibiotics can impact their mucosal health. Please discuss with the doc who wrote the presciption. KH... Read more »

thrush and antibiotics

dear doctor if someone has a pneumonia as well thrush can that person still use antibiotics? would it not aggravate the thrush? or should such person can take some topical antifungal with antibiotics( biaxin)?thanks...
David A. Reznik, D.D.S.

Response from David A. Reznik, D.D.S.

Grady Health System
A person who has pneumonia and thrush should, of course, go on antibiotic therapy to address the more severe systemic infection. You are correct in the assumption that use of antibiotics may make the candidiasis worse, but we do have therapies which... Read more »

THRUSH and antibiotics???

I heard that thrush doesn't usually show early after infection it usually takes years, I was recently infected (4-5) months ago, and am now taking cephalexin and amoxicillin for a infection that probably wasn't caused by HIV, but I was...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
When thrush, which is an oral Candida infection, occurs spontaneously it is suggestive of impaired immune response. This typically occurs in the setting of HIV infection when the CD4 count has dropped to low levels (mostly under 200). On the other... Read more »
Connect With Others

ORAL THRUSH - from antibiotics or early HIV?

Posted by Anonymous, 3 Replies
After taking antibiotics for a while (different kinds were described when my uti did not go away) my tongue started to burn and it's white in the back. this has been going on for over two weeks. possible hiv exposure from unprotected sex a bit over... Read more »

Thrush and HIV

Posted by Anonymous, 1 Reply
My girlfriend has thrush and I'm concerned if she could have HIV. We've always practiced safe sex, but I'm still concerned. She has had a cough and has been taking antibiotics. The doc said that the medicine kills a lot of bacteria in the body... Read more »

thrush

Posted by Anonymous, 1 Reply
Someone please tell me what oral thrush looks like and if it is painful?

Read more »

THRUSH QUESTION...

Posted by WhatDoIDo, 1 Reply
When Oral Thrush is present in true ARS form, does it go away after a few days/weeks? Or is it 100% necessary to get antibiotics to rid of it. Just wondering because of my extremely and unusually white tongue that has been present for some time now.

T... Read more »